A family of exceptional parameters for non-uniform self-similar measures

Jörg Neunhäuserer (TU Clausthal / TFH Berlin)


We present plane algebraic curves that have segments of points for which non uniform self-similar measures get singular. We calculate appropriate points on the curves using Mathematica. These points are in the parameter domain where we generically have absolute continuity of the measures,

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 192-199

Publication Date: April 12, 2011

DOI: 10.1214/ECP.v16-1618


  1. Berberich, Eric; Eigenwillig, Arno; Hemmer, Michael; Hert, Susan; Kettner, Lutz; Mehlhorn, Kurt; Reichel, Joachim; Schmitt, Susanne; Schömer, Elmar; Wolpert, Nicola. EXACUS: efficient and exact algorithms for curves and surfaces. Algorithms—ESA 2005, 155--166, Lecture Notes in Comput. Sci., 3669, Springer, Berlin, 2005. MR2257935
  2. Brieskorn, Egbert; Knörrer, Horst. Plane algebraic curves.Translated from the German by John Stillwell.Birkhäuser Verlag, Basel, 1986. vi+721 pp. ISBN: 3-7643-1769-8 MR0886476 (88a:14001)
  3. Erdös, Paul. On a family of symmetric Bernoulli convolutions. Amer. J. Math. 61, (1939). 974--976. MR0000311 (1,52a)
  4. Falconer. K. Fractal Geometry - Mathematical Foundations and Applications, Wiley, New York, 1990. \MR{1102677}
  5. Hutchinson, John E. Fractals and self-similarity. Indiana Univ. Math. J. 30 (1981), no. 5, 713--747. MR0625600 (82h:49026)
  6. Lalley, Steven P. Random series in powers of algebraic integers: Hausdorff dimension of the limit distribution. J. London Math. Soc. (2) 57 (1998), no. 3, 629--654. MR1659849 (99k:11124)
  7. Mauldin, R. Daniel; Simon, Károly. The equivalence of some Bernoulli convolutions to Lebesgue measure. Proc. Amer. Math. Soc. 126 (1998), no. 9, 2733--2736. MR1458276 (98i:26009)
  8. Ngai, Sze-Man; Wang, Yang. Self-similar measures associated to IFS with non-uniform contraction ratios. Asian J. Math. 9 (2005), no. 2, 227--244. MR2176605 (2006m:26014)
  9. Neunhäuserer, J. Properties of some overlapping self-similar and some self-affine measures, Acta Mathematica Hungarica vol. 93 1-2, 143-161, 2001. \MR{1924256}
  10. Neunhäuserer, J. A construction of singular overlapping asymmetric self-similar measures. Acta Math. Hungar. 113 (2006), no. 4, 333--343. MR2286266 (2008g:28008)
  11. Neunhäuserer, Jörg. A general result on absolute continuity of non-uniform self-similar measures on the real line. Fractals 16 (2008), no. 4, 299--304. MR2468886 (2009k:28025)
  12. Nicol, Matthew; Sidorov, Nikita; Broomhead, David. On the fine structure of stationary measures in systems which contract-on-average. J. Theoret. Probab. 15 (2002), no. 3, 715--730. MR1922444 (2003i:28008)
  13. Peres, Yuval; Schlag, Wilhelm; Solomyak, Boris. Sixty years of Bernoulli convolutions. Fractal geometry and stochastics, II (Greifswald/Koserow, 1998), 39--65, Progr. Probab., 46, Birkhäuser, Basel, 2000. MR1785620 (2001m:42020)
  14. Peres, Yuval; Solomyak, Boris. Absolute continuity of Bernoulli convolutions, a simple proof. Math. Res. Lett. 3 (1996), no. 2, 231--239. MR1386842 (97f:28006)
  15. Pesin, Yakov B. Dimension theory in dynamical systems.Contemporary views and applications.Chicago Lectures in Mathematics. University of Chicago Press, Chicago, IL, 1997. xii+304 pp. ISBN: 0-226-66221-7; 0-226-66222-5 MR1489237 (99b:58003)
  16. Shmerkin, Pablo; Solomyak, Boris. Zeros of $\{-1,0,1\}$ power series and connectedness loci for self-affine sets. Experiment. Math. 15 (2006), no. 4, 499--511. MR2293600 (2007k:30003)
  17. Solomyak, Boris. On the random series $\sum\pm\lambda\sp n$ (an Erdős problem). Ann. of Math. (2) 142 (1995), no. 3, 611--625. MR1356783 (97d:11125)

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.